Open Access
Translator Disclaimer
2006 Fractals and the Base Eigenvalue of the Laplacian on Certain Noncompact Surfaces
Arthur Baragar
Experiment. Math. 15(1): 33-42 (2006).

Abstract

In this paper, we find bounds on the smallest or base eigenvalue for the Laplacian on the noncompact surfaces within a certain parameterized class. We attempt to fit a curve to the resulting data. These eigenvalues are related to the Hausdorff dimension of certain fractals and to some problems in number theory.

Citation

Download Citation

Arthur Baragar. "Fractals and the Base Eigenvalue of the Laplacian on Certain Noncompact Surfaces." Experiment. Math. 15 (1) 33 - 42, 2006.

Information

Published: 2006
First available in Project Euclid: 16 June 2006

zbMATH: 1153.30035
MathSciNet: MR2229383

Subjects:
Primary: 35P15 , 37D05 , 37F35

Keywords: base eigenvalue , Hausdorff dimension , Hecke group , Laplacian , Minimal eigenvalue , Schottky group

Rights: Copyright © 2006 A K Peters, Ltd.

JOURNAL ARTICLE
10 PAGES


SHARE
Vol.15 • No. 1 • 2006
Back to Top